Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 217, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 27, 2004, 8:38 AM CST for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 8:38 AM CST (14:38 UTC)
- Expired
- Nov 27, 2004, 9:15 AM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 271438
SVRLIX
LAC051-075-271515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CST SAT NOV 27 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF BELLE CHASSE
* UNTIL 915 AM CST
* AT 831 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES WEST OF
BARATARIA AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BARATARIA...LAFITTE AND JEAN LAFITTE BY 845 AM CST
7 MILES NORTH OF MYRTLE GROVE AND 8 MILES SOUTH OF BELLE CHASSE BY
855 AM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...TO A SMALL INTERIOR ROOM SUCH AS A BATHROOM OR
CLOSET.
LAT...LON 2969 9014 2971 9020 2975 9013 2980 9014
2986 8991 2979 8987 2980 8981 2975 8977
2976 8972 2969 8962 2961 9014
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:07 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Nov 27, 3:07 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 307 AM CST SAT NOV 27 2004 .DISCUSSION...ANTICIPATING THE UPPER LEVEL TROUGH OVER THE PLAINS TO BECOME NEGATIVELY TILTED FROM THE DAKOTAS TO WEST LOUISIANA BY 12Z SAT ACCORDING TO GFS...ETA AND NGM. 00Z SOUNDING AT SLIDELL REVEALED A STM HELICITY OF 185 M2/S2. ETA MODEL SOUNDING OVER EAST CENTRAL LOUISIANA SHOWED AN INCREASE IN 0-3 KM STM HELICITY UP TO 718 M2/S2 BY 12Z SAT. ETA...GFS AND NGM INDICATE A LOW LEVEL JET AT 850MB INCREASING UP TO 50 TO 60 KNOTS FROM EAST CENTRAL LOUISIANA NORTH ACROSS MISSISSIPPI. AT THE BASE OF THE TROUGH AT 250MB...120 KNOT JET MAX WILL BE POSITIONED FROM CENTRAL TEXAS TO LOUISIANA COASTAL WATERS...PLACING THE FORECAST AREA UNDERNEATH THE LEFT FRONT QUADRANT OF THE JET. PRECIPITABLE WATER VALUE AT SIL 00Z SOUNDING WAS 0.57 INCH AND IS EXPECTED TO INCREASE TO 1.3 TO 1.5 INCHES BY 12Z SAT OVER THE AREA ACCORDING TO GFS...NGM AND ETA. CAPE VALUE AT LCH AT 00Z WAS NIL AND LIX WAS NIL TOO. MODEL SOUNDING ACROSS FORECAST AREA REVEALED A CAPE VALUE UP 1200 J/KG BY 12Z. JUDGING BY THE ACTIVITY TO THE WEST...DO THINK ATM WILL MODIFY ON OUR SHIFT AND DAY SHIFT. AN ISOLATED TORNADO AND DAMAGING WINDS ARE POSSIBLE AGAIN ASSOCIATED WITH STRONG TO SEVERE THUNDERSTORMS THIS MORNING. NEXT SYSTEM...CURRENTLY ALONG THE WEST COAST WILL AFFECT THE CENTRAL COAST AREA SLOWLY FROM MONDAY THROUGH WEDNESDAY. WINDS EXPECTED TO INCREASE TONIGHT TO SMALL CRAFT ADVISORY CRITERIA 20 KT AND GUSTY ACROSS COASTAL WATERS AND AREA LAKES. && UPDATED POINT TEMP/POPS... MCB 70 42 66 49 / 70 00 00 05 BTR 71 43 68 54 / 70 00 00 20 MSY 74 50 70 58 / 60 00 00 05 GPT 73 46 66 52 / 60 00 00 05 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY COASTAL WATERS KPQL TO INTRACOASTAL CITY OUT 60 NM AND FOR LAKES PONTCHARTRAIN AND MAUREPAS. && 18
Hazardous weather outlook, Nov 27, 5:25 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 AM CST SAT NOV 27 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 525 AM CST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY AFTERNOON HOURS AND TAPER OFF BY MID AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS FOR EXTREME SOUTH CENTRAL AND COASTAL MISSISSIPPI AND EAST CENTRAL LOUISIANA NORTH OF LAKE PONCHARTRAIN AND SOUTHEAST LOUISIANA INCLUDING THE NEW ORLEANS METRO AREA THROUGH THE EARLY AFTERNOON HOURS. AN ISOLATED TORNADO IS POSSIBLE AS WELL. LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL MOVE EAST AND DRAG AN ASSOCIATED COLD FRONT ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA THIS AFTERNOON. INCREASING SOUTH WINDS WILL BRING WARMER AND MORE HUMID CONDITIONS WHICH WILL MAKE THE ATMOSPHERE SLIGHTLY UNSTABLE...ESPECIALLY ALONG THE COAST. THE COLD FRONT AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL GULF COAST REGION TODAY. THESE TWO FEATURES WILL CREATE A STRONG LIFT AND UPPER LEVEL WIND FIELDS FAVORABLE FOR A FEW SEVERE THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTH WINDS INCREASING TO 20 KNOTS AND GUSTY LATE TONIGHT. SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE AS WINDS SHIFT TO WESTERLY AROUND MIDDAY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED THROUGH THE EARLY AFTERNOON HOURS TODAY. 18
In the hours before
Special weather statement, Nov 27, 4:37 AM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 437 AM CST SAT NOV 27 2004 LAZ034-046-047-271130- IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA- INCLUDING THE CITIES OF...NEW ROADS...PLAQUEMINE AND PORT ALLEN 437 AM CST SAT NOV 27 2004 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED OVER RURAL NORTHERN IBERVILLE PARISH AT 430 AM CST. THIS THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR RAMAH...MARINGOUIN...LIVONIA...AND ERWINVILLE THROUGH 530 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 40 MPH AND PEA SIZE HAIL. 32
Special weather statement, Nov 27, 5:36 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 536 AM CST SAT NOV 27 2004 LAZ046-047-271230- IBERVILLE LA-WEST BATON ROUGE LA- INCLUDING THE CITIES OF...PLAQUEMINE AND PORT ALLEN 536 AM CST SAT NOV 27 2004 AT 530 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER IBERVILLE AND WEST BATON ROUGH PARISH NEAR GROSSE TETE AND BAYOU SORREL. THIS THUNDERSTORM IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS IN AND NEAR GROSSE TETE...BAYOU SORREL...BRUSLY...AND PLAQUEMINE THROUGH 630 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 50 MPH...MARBLE SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.
Special weather statement, Nov 27, 7:05 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 705 AM CST SAT NOV 27 2004 LAZ034>036-MSZ068-069-271400- AMITE MS-EAST FELICIANA LA-POINTE COUPEE LA-WEST FELICIANA LA- WILKINSON MS- INCLUDING THE CITIES OF...CLINTON...JACKSON...LIBERTY... NEW ROADS AND ST. FRANCISVILLE 705 AM CST SAT NOV 27 2004 AT 655 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WESTERN AMITE COUNTY TO NEW ROADS IN LOUISIANA...MOVING TO THE EAST AT 45 MPH. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS TO 50 MPH...FREQUENT LIGHTNING...PEA SIZE HAIL...AND BRIEF HEAVY DOWNPOURS. AREAS AFFECTED BY THIS LINE OF THUNDERSTORMS THROUGH 8 AM CST INCLUDE NEW ROADS...SAINT FRANCISVILLE...CLINTON...WOODVILLE...AND LIBERTY.
Special weather statement, Nov 27, 7:41 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 741 AM CST SAT NOV 27 2004 LAZ040-271430- ST. TAMMANY LA- INCLUDING THE CITIES OF...COVINGTON...EDEN ISLE... MANDEVILLE AND SLIDELL 741 AM CST SAT NOV 27 2004 AT 730 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MADISONVILLE...MOVING TO THE EAST AT 25 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...AND HEAVY DOWNPOURS. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MADISONVILLE...MANDEVILLE...COVINGTON...LACOMBE...AND SLIDELL THROUGH 830 AM CST.
Local storm report, Nov 27, 7:58 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 AM CST SAT NOV 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL PRAIRIEVILLE 29.99N 91.05W
11/27/2004 1.75 INCH ASSUMPTION LA LAW ENFORCEMENT
0645 AM TSTM WND DMG 10 SSW LIVINGSTON 30.37N 90.81W
11/27/2004 LIVINGSTON LA AMATEUR RADIO
SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 444 BETWEEN FRENCH
SETTLEMENT AND KILLIAN.
0730 AM TSTM WND DMG 6 ESE ROBERT 30.47N 90.25W
11/27/2004 TANGIPAHOA LA AMATEUR RADIO
POSSIBLE TORNADO DAMAGED SEVERAL HOMES ALONG HIGHWAY 22.
&&
18Special weather statement, Nov 27, 8:04 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 804 AM CST SAT NOV 27 2004 LAZ037>039-MSZ070-071-271500- PIKE MS-ST. HELENA LA-TANGIPAHOA LA-WALTHALL MS-WASHINGTON LA- INCLUDING THE CITIES OF...AMITE...BOGALUSA...FRANKLINTON... GREENSBURG...HAMMOND AND MCCOMB 804 AM CST SAT NOV 27 2004 AT 8 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE STRONG THUNDERSTORMS EXTENDING FROM TYLERTOWN TO GREENSBURG...MOVING TO THE EAST AT 50 MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WINDS TO 50 MPH AS WELL AS SMALL HAIL AND HEAVY DOWNPOURS. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLERTOWN...FRANKLINTON...TANGIPAHOA...AMITE...AND GREENSBURG THROUGH 9 AM CST.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:12 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 48 min |
| Nov 27, 7:10 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 27, 9:06 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 24 min |
| Nov 27, 9:26 AM CST | Special Marine Warning | LIX | 79 min | |
| Nov 27, 9:26 AM CST | Special Marine Warning | LIX | 79 min | |
| Nov 27, 10:52 AM CST | Special Marine Warning | LIX | 83 min | |
| Nov 27, 10:52 AM CST | Special Marine Warning | LIX | 83 min | |
| Nov 27, 12:18 PM CST | Special Marine Warning | LIX | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.